Alert archive / Indiana / River Flood Warnings in 2007
River Flood Warning 111, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Dec 23, 2007, 7:52 AM CST for LaPorte County, Saint Joseph County, Starke County, Indiana. It took effect at Dec 23, 2007, 12:00 PM CST. It was in force for 56 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2007, 7:52 AM CST (13:52 UTC)
- In effect from
- Dec 23, 2007, 12:00 PM CST
- Expired
- Dec 25, 2007, 7:51 PM CST
- In force
- 56 hr
- Issued by
- NWS Northern Indiana
- Flood severity
- Minor
Counties LaPorte County, IN, Saint Joseph County, IN, Starke County, IN
The radar
The Northern Indiana radar (KIWX), 73 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kankakee River at Davis (DAVI3). The gauge peaked at 10.34 ft at Dec 24, 2007, 5:00 AM CST.
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05515500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KIWX 231352 FLWIWX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 852 AM EST SUN DEC 23 2007 ...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...STARKE AND ST. JOSEPH COUNTIES .RECENT SNOWMELT COMBINED WITH THE RAIN THAT FELL LAST NIGHT WILL LEAD TO MINOR FLOODING. SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN DAYLIGHT TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS... SOONER IF NECESSARY. INC091-141-149-241352- /O.NEW.KIWX.FL.W.0111.071223T1800Z-071225T2100Z/ /DAVI3.1.ER.071223T1800Z.071224T0000Z.071224T2100Z.NO/ 852 AM EST SUN DEC 23 2007 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLOOD WARNING FOR THE KANKAKEE RIVER AT DAVIS ROUTE 30. * FROM THIS AFTERNOON TO TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT SUNDAY MORNING THE STAGE WAS 9.9 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE AROUND SUNDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 10.2 FEET BY 07 PM SUNDAY DECEMBER 23. THE RIVER WILL FALL BELOW FLOOD STAGE AROUND 04 PM MONDAY DECEMBER 24. * AT 10.0 FEET...FLOODING OF LOW LYING AGRICULTURAL AREAS BEGINS. $$
5 follow-up statements
000 WGUS83 KIWX 240245 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 945 PM EST SUN DEC 23 2007 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS... EEL RIVER AT NORTH MANCHESTER AFFECTING CASS...MIAMI AND WABASH COUNTIES KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...STARKE AND ST. JOSEPH COUNTIES MAUMEE RIVER AT FORT WAYNE AFFECTING ALLEN AND PAULDING COUNTIES SAINT JOSEPH RIVER OHIO BELOW MONTPELIER AFFECTING WILLIAMS COUNTY SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE AFFECTING ALLEN...DE KALB AND DEFIANCE COUNTIES SAINT JOSEPH RIVER OHIO NEAR ST. JOE RIVER FORT WAYNE AFFECTING ALLEN COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... TIFFIN RIVER NEAR STRYKER AFFECTING DEFIANCE...FULTON AND WILLIAMS COUNTIES .RECENT SNOWMELT COMBINED WITH MODERATE RAINS IS EXPECTED TO CONTINUE TO RESULT IN MINOR RIVER FLOODING. SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN DAYLIGHT TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS... SOONER IF NECESSARY. OHC171-250245- /O.EXT.KIWX.FL.W.0107.071224T1017Z-071228T0000Z/ /MONO1.2.ER.071224T1017Z.071225T1200Z.071227T0000Z.NO/ 945 PM EST SUN DEC 23 2007 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE SAINT JOSEPH RIVER OHIO BELOW MONTPELIER * FROM LATE TONIGHT TO THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 7 AM SUNDAY THE STAGE WAS 8.3 FEET AND RISING. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE EARLY MONDAY MORNING AND CREST NEAR 13.2 FEET AROUND 1 PM TUESDAY DECEMBER 25 AND FALL BELOW FLOOD STAGE AROUND 7 PM WEDNESDAY DECEMBER 26. * AT 13.0 FEET...COUNTY ROAD K, ONE MILE SOUTHWEST OF MONTPELIER BEGINS TO FLOOD. SOME FLOODING BEGINS TO AFFECT THE VILLAGE OF PIONEER. SIGNIFICANT LOW LAND AND AGRICULTURAL FLOODING OCCURS NEAR THE RIVER. $$ INC003-033-OHC039-250245- /O.EXT.KIWX.FL.W.0106.071224T1000Z-000000T0000Z/ /NVLI3.1.ER.071224T1000Z.071226T1800Z.000000T0000Z.NO/ 945 PM EST SUN DEC 23 2007 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE * FROM LATE TONIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 9 PM SUNDAY THE STAGE WAS 11.3 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE EARLY MONDAY MORNING AND CREST NEAR 13.0 FEET AROUND 1 PM WEDNESDAY DECEMBER 26. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * AT 14.0 FEET...SIGNIFICANT FLOODING OCCURS ON DEKALB COUNTY ROAD 42 ABOUT 3 MILES NORTHEAST OF NEWVILLE. CONSIDERABLE AGRICULTURAL AND LOW LAND FLOODING OCCURS ALONG THE ST. JOSEPH RIVER TO THE CEDARVILLE RESERVOIR. $$ INC003-250244- /O.EXT.KIWX.FL.W.0113.000000T0000Z-071226T0112Z/ /ROOI3.1.ER.071224T0009Z.071224T1200Z.071225T0112Z.NO/ 945 PM EST SUN DEC 23 2007 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE SAINT JOSEPH RIVER OHIO NEAR ST. JOE RIVER FORT WAYNE * UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8 PM SUNDAY THE STAGE WAS 12.0 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE SUNDAY EVENING AND CREST NEAR 12.5 FEET AROUND 7 AM MONDAY DECEMBER 24 AND FALL BELOW FLOOD STAGE AROUND 8 PM MONDAY DECEMBER 24. * AT 12.0 FEET...LOWLAND FLOODING BEGINS NEAR THE RIVER. $$ INC017-103-169-250244- /O.EXT.KIWX.FL.W.0109.000000T0000Z-071225T0455Z/ /NMCI3.1.ER.071223T1220Z.071223T1945Z.071224T0455Z.NO/ 945 PM EST SUN DEC 23 2007 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE EEL RIVER AT NORTH MANCHESTER * UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8 PM SUNDAY THE STAGE WAS 9.7 FEET AND STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 9.0 FOOT FLOOD STAGE AROUND 11 PM SUNDAY DECEMBER 23. * AT 10.0 FEET...FLOOD WATERS NEAR LUMBER COMPANY AND TRAILER COURT ON SOUTH MILL STREET. $$ INC091-141-149-250244- /O.EXT.KIWX.FL.W.0111.000000T0000Z-071227T0000Z/ /DAVI3.1.ER.071223T1600Z.071224T0600Z.071226T0000Z.NO/ 945 PM EST SUN DEC 23 2007 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE KANKAKEE RIVER AT DAVIS ROUTE 30 * UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 9 PM SUNDAY THE STAGE WAS 10.2 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL RISE TO A CREST NEAR 10.3 FEET AROUND 1 AM MONDAY DECEMBER 24 AND FALL BELOW FLOOD STAGE AROUND 7 PM TUESDAY DECEMBER 25. * AT 10.0 FEET...FLOODING OF LOW LYING AGRICULTURAL AREAS BEGINS. $$ INC003-OHC125-250244- /O.EXT.KIWX.FL.W.0112.071224T1200Z-071225T1200Z/ /FTWI3.1.ER.071224T1200Z.071224T1200Z.071224T1200Z.NO/ 945 PM EST SUN DEC 23 2007 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE MAUMEE RIVER AT FORT WAYNE * FROM MONDAY MORNING TO TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 7 PM SUNDAY THE STAGE WAS 15.9 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR FLOOD STAGE AROUND 7 AM MONDAY DECEMBER 24. * AT 17.0 FEET...FLOODING OCCURS IN PARKS AND FARMLAND IN ALLEN COUNTY. UNPROTECTED LOWLAND AND COUNTY ROADS BECOME AFFECTED BY FLOOD WATERS. $$ OHC039-051-171-250244- /O.CON.KIWX.FL.W.0108.000000T0000Z-000000T0000Z/ /STRO1.1.ER.071223T2036Z.071226T1800Z.000000T0000Z.NO/ 945 PM EST SUN DEC 23 2007 THE FLOOD WARNING CONTINUES FOR THE TIFFIN RIVER NEAR STRYKER * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 9 PM SUNDAY THE STAGE WAS 11.3 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL RISE TO A CREST NEAR 12.5 FEET AROUND 1 PM WEDNESDAY DECEMBER 26 AND BEGIN FALLING. * AT 13.0 FEET...FLOOD WATERS BEGIN TO AFFECT SOME FARM BUILDINGS NEAR STRYKER AND FLOOD SOME SECONDARY ROADS. $$
000 WGUS83 KIWX 241632 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1131 AM EST MON DEC 24 2007 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...STARKE AND ST. JOSEPH COUNTIES .NO SIGNIFICANT PRECIPITATION IS EXPECTED THROUGH THE NEXT 48 HOURS...THUS ALLOWING THE RIVER TO SLOWLY FALL THROUGH THE NEXT FEW DAYS. SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN DAYLIGHT TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS... SOONER IF NECESSARY. INC091-141-149-251631- /O.CON.KIWX.FL.W.0111.000000T0000Z-071227T0000Z/ /DAVI3.1.ER.071223T1600Z.071224T1600Z.071226T0000Z.NO/ 1131 AM EST MON DEC 24 2007 THE FLOOD WARNING CONTINUES FOR THE KANKAKEE RIVER AT DAVIS ROUTE 30 * UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 11 AM MONDAY THE STAGE WAS 10.3 FEET AND STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 10.0 FOOT FLOOD STAGE AROUND 7 PM TUESDAY DECEMBER 25. * AT 10.0 FEET...FLOODING OF LOW LYING AGRICULTURAL AREAS BEGINS. $$
000 WGUS83 KIWX 250137 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 837 PM EST MON DEC 24 2007 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...STARKE AND ST. JOSEPH COUNTIES .NO SIGNIFICANT PRECIPITATION IS EXPECTED THROUGH THE NEXT 48 HOURS...THUS ALLOWING THE RIVER TO SLOWLY FALL THROUGH THE NEXT FEW DAYS. SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN DAYLIGHT TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS... SOONER IF NECESSARY. INC091-141-149-260137- /O.CON.KIWX.FL.W.0111.000000T0000Z-071227T0000Z/ /DAVI3.1.ER.071223T1600Z.071224T1600Z.071226T0000Z.NO/ 837 PM EST MON DEC 24 2007 THE FLOOD WARNING CONTINUES FOR THE KANKAKEE RIVER AT DAVIS ROUTE 30 * UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8 PM MONDAY THE STAGE WAS 10.2 FEET AND STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 10.0 FOOT FLOOD STAGE AROUND 7 PM TUESDAY DECEMBER 25. * AT 10.0 FEET...FLOODING OF LOW LYING AGRICULTURAL AREAS BEGINS. * THIS CREST COMPARES TO A PREVIOUS CREST OF 10.0 FEET WHICH OCCURRED ON APR 13 2007. $$
000 WGUS83 KIWX 251550 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1050 AM EST TUE DEC 25 2007 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS... TIFFIN RIVER NEAR STRYKER AFFECTING DEFIANCE...FULTON AND WILLIAMS COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...STARKE AND ST. JOSEPH COUNTIES SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE AFFECTING ALLEN...DE KALB AND DEFIANCE COUNTIES .RIVERS CONTINUE TO FALL. LITTLE PRECIPITATION IS EXPECTED WEDNESDAY EVENING. SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN DAYLIGHT TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS... SOONER IF NECESSARY. INC091-141-149-261550- /O.CON.KIWX.FL.W.0111.000000T0000Z-071227T0000Z/ /DAVI3.1.ER.071223T1600Z.071224T1600Z.071226T0000Z.NO/ 1050 AM EST TUE DEC 25 2007 THE FLOOD WARNING CONTINUES FOR THE KANKAKEE RIVER AT DAVIS ROUTE 30 * UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 10 AM TUESDAY THE STAGE WAS 10.1 FEET AND STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 10.0 FOOT FLOOD STAGE AROUND 7 PM TUESDAY DECEMBER 25. * AT 10.0 FEET...FLOODING OF LOW LYING AGRICULTURAL AREAS BEGINS. $$ INC003-033-OHC039-261549- /O.CON.KIWX.FL.W.0106.000000T0000Z-071229T0600Z/ /NVLI3.1.ER.071225T1800Z.071226T0000Z.071228T0600Z.NO/ 1050 AM EST TUE DEC 25 2007 THE FLOOD WARNING CONTINUES FOR THE SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE * UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 10 AM TUESDAY THE STAGE WAS 12.0 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE TUESDAY AFTERNOON AND CREST NEAR 12.1 FEET AROUND 7 PM TUESDAY DECEMBER 25 AND FALL BELOW FLOOD STAGE AROUND 1 AM FRIDAY DECEMBER 28. * AT 12.0 FEET...DEKALB COUNTY ROAD 42 ABOUT 3 MILES NORTHEAST OF NEWVILLE FLOODS. AGRICULTURAL AND LOW LANDS FLOOD ALONG THE ST. JOSEPH RIVER TO THE CEDARVILLE RESERVOIR. $$ OHC039-051-171-261549- /O.EXT.KIWX.FL.W.0108.000000T0000Z-071229T1200Z/ /STRO1.1.ER.071223T2036Z.071226T1200Z.071228T1200Z.NO/ 1050 AM EST TUE DEC 25 2007 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE TIFFIN RIVER NEAR STRYKER * UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 9 AM TUESDAY THE STAGE WAS 12.0 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL RISE TO A CREST NEAR 12.4 FEET AROUND 7 AM WEDNESDAY DECEMBER 26 AND FALL BELOW FLOOD STAGE AROUND 7 AM FRIDAY DECEMBER 28. * AT 12.0 FEET...PORTIONS OF STATE ROUTE 66 FLOOD NORTH OF ARCHBOLD. $$
000 WGUS83 KIWX 260151 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 851 PM EST TUE DEC 25 2007 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...STARKE AND ST. JOSEPH COUNTIES .THE RIVER HAS FALLEN BELOW FLOOD STAGE. NO SIGNIFICANT PRECIPITATION IS EXPECTED THROUGH THE NEXT 48 HOURS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN DAYLIGHT TIME. INC091-141-149-260221- /O.CAN.KIWX.FL.W.0111.000000T0000Z-071227T0000Z/ /DAVI3.1.ER.071223T1600Z.071224T1600Z.071225T2145Z.NO/ 851 PM EST TUE DEC 25 2007 THE FLOOD WARNING IS CANCELLED FOR THE KANKAKEE RIVER AT DAVIS ROUTE 30 * AT 8 PM TUESDAY THE STAGE WAS 9.9 FEET * FLOOD STAGE IS 10.0 FEET. * THE RIVER FELL BELOW FLOOD STAGE TUESDAY AFTERNOON. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Dec 23, 5:46 AM CST, 2 hours 6 minutes earlier.
Area forecast discussion, Dec 23, 5:46 AM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
646 AM EST SUN DEC 23 2007
.AVIATION... /12Z TAFS/
DEEP LOW PRESSURE WILL PARK OVER THE GREAT LAKES REGION AND ALLOW
FOR STRONG SOUTHWEST WINDS. SUSTAINED WIND SPEEDS OF 25 TO 30
KNOTS WITH GUSTS UP 45 KNOTS ARE LIKELY THROUGH 06Z. STRONGEST
PRESSURE COUPLET AND ASSOCIATED LL FLOW WILL DEVELOP MID AFTERNOON
AND LAST INTO THE EVENING. OTHERWISE...EXPECT LOW END MVFR CIGS TO
TRANSITION TO HIGH END MVFR AND EVENTUALLY VFR BY AFTERNOON AS
SUBSTANTIALLY DRY AIR ADVECTS INTO THE REGION. LOOK FOR OVC
CONDITIONS TO BECOME WIDESPREAD AGAIN BY EVENING WITH WRAP AROUND
CLOUD DECK EXPECTED.
&&
.PREV DISCUSSION... /ISSUED 606 AM EST SUN DEC 23 2007/
SHORT TERM...
TODAY AND TONIGHT
07Z ANALYSIS REVEALS DEEP LOW PRESSURE OVER NORTH CENTRAL IL
991MB...AND A STRONG COLD FRONT ASSOCIATED WITH THIS LOW.
TEMPERATURES ACROSS THE LOCAL AREA WERE GENERALLY IN THE LOWER 50S.
FARTHER WEST LOWER 50S DROP QUICKLY TO THE MID 30S AND COLDER ACROSS
THE FRONT. LOW CAPE HIGH SHEAR THIN CONVECTIVE LINE IN PLACE ACROSS
IL IS ALLOWING TRANSPORT OF HIGH MOMENTUM /60 TO 70 KNOT/ LL JET TO
THE SFC ON THE NORTHERN END OF THIS LINE. OTHERWISE...A SHIELD OF
LIGHT TO MODERATE RAIN ASSOCIATED WITH A THETA-E RIDGE ADVECTING
NORTH PER STRENGTHENING LL JET WAS IN PLACE ACROSS EASTERN PORTIONS
OF THE FA.
DEEP LOW PRESSURE WILL PUSH INTO THE GREAT LAKES AND STALL AS A
POTENT MID LEVEL PHASED-CLOSED LOW PUSHES INTO THE GREAT LAKES
REGION. PRECIP CHANCES ARE EXPECTED TO DROP SIGNIFICANTLY BEHIND THE
SFC COLD FRONT AS STRONG UPPER LEVEL SUBSIDENCE WILL OVER SPREAD THE
FA UNDER CAA. HAVE RETAINED SNOW SHOWER CHANCES IN THE MORNING.
HOWEVER...FLURRIES MAY BE MORE THE REALTY AS DRY SLOTTING AND
WAINING LL MOISTURE ACT AGAINST ANYTHING HEAVIER. THIS WILL
ESPECIALLY BE THE CASE BY AFTERNOON. THINKING THE BEST CHANCE FOR
PRECIP WILL BE LATE TONIGHT IN THE FAR NW WHEN WINDS WILL SHIFT
MORE WESTERLY AND ALLOW SLIGHTLY BETTER /ALL BE IT STILL POOR/
LAKE EFFECT SNOW DYNAMICS TO DEVELOP. MAY SEE UP TO 1 IN IN EXTREME
NORTHERN BERRIEN COUNTY. HOWEVER...POOR RESIDENCE TIME/LOWERING
INVERSION HEIGHTS/AND STRONG WINDS WILL ACT AGAINST ANY WELL
ORGANIZED SNOW BANDS.
PERHAPS THE BIGGEST STORY TODAY WILL BE THE STRONG WINDS. AN
EXTREMELY TIGHT PRESSURE GRADIENT WILL DEVELOP IN RESPONSE TO
DEEPENING LOW PRESSURE. 950MB GEOSTROPHIC WINDS PEG 50 KNOTS IN
NORTHERN PORTIONS OF THE FA WITH WIDESPREAD 40 TO 45 KNOTS OVER THE
REMAINDER OF THE FA. INTENSE CAA IN PLACE WITH DECENT LINKAGE WILL
ALLOW WINDS TO BECOME SUSTAINED AT 25 TO 35 MPH WITH HIGHER GUSTS.
THIS SHOULD LAST THROUGH MUCH OF THE EVENING...AFTER WHICH WINDS
WILL START TO DIMINISH AS LOW PRESSURE PULLS OUT OF THE AREA
LONG TERM...
FEW CHANGES TO GOING LONG TERM GRIDS. SUBTLE CHANGES TO
CLOUDS/POPS MON/TUE TO ACCOUNT FOR CLOUDS HOLDING INITIALLY IN
CYCLONIC 8H FLOW/MOISTURE TRAPPED BENEATH INVERSION. THEN AS FLOW
RELAXES MONDAY NIGHT WHEN CURRENT STRONG TROPOSPERIC FOLD ACROSS
NRN ROCKIES IS QUICK TO EJECT GRTLKS GYRE...DRY AIRMASS AND
SUBSIDENCE OVERTAKE BRINGING A DECREASE IN CLOUDS/POPS THROUGH
TUE NIGHT...AHEAD OF LESS MOISTURE STARVED SYSTEM OVER 140W.
MODERATED TEMPS SOME DURING DAY MONDAY WITH THICK SC AND LACK OF
SNOW PACK AND DECENT SUN ON TUE START OF LOW LVL WAA. GROWING
CONCERN WITH TIMING OF THE 140W SYSTEM OVER PAST FEW DAYS AS
BECOMING MORE APPARENT THIS TO BECOME DAMPENED LEAD SYSTEM IN
FAVOR OF STRONGER SYSTEM NEAR 175W PER ECMWF/GFS SOLN AND TO
LESSER EXTENT THOUGH TREND GEM GLB. MENSBN 12 STD DEVIATIONS FOR
POP12 WED SHOWING LARGENESS OF SPREAD IN ENSEMBLE MEMBERS WITH
FLUX OF SOLUTIONS. WV IMAGERY AND GLBL ANALYSIS SHOULD FAVOR
WESTERN SYSTEM AND QUICKER TREND...SO HAVE ADDED SOME CHANCE SNOW
POPS WED AFTN...AND REMOVED ANY SPECIFIC TIMING MENTION WED NIGHT
WITH LIKELY POPS. MAINTAINED MENTION THU FOR NOW...BUT EMPHASIS ON
LIGHT WITH LOWERED POPS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY UNTIL 1 AM EST /MIDNIGHT CST/ MONDAY FOR
INZ003>009-012>018-020-022>027-032>034.
MI...WIND ADVISORY UNTIL 1 AM EST MONDAY FOR MIZ077>081.
OH...WIND ADVISORY UNTIL 1 AM EST MONDAY FOR OHZ001-002-004-005-015-
016-024-025.
LM...GALE WARNING UNTIL 7 AM EST MONDAY FOR LMZ043-046.
&&
SHORT TERM...CHAMBERLAIN
LONG TERM...MURPHY
AVIATION...CHAMBERLAINHazardous weather outlook, Dec 23, 6:03 AM CST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 703 AM EST SUN DEC 23 2007 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-241215- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 703 AM EST SUN DEC 23 2007 /603 AM CST SUN DEC 23 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT STRONG GUSTY SOUTHWEST WINDS ARE EXPECTED TODAY...WITH SUSTAINED WINDS OF 25 TO 40 MPH AND GUSTS TO 50 MPH. A WIND ADVISORY IS IN EFFECT THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-241215- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 703 AM EST SUN DEC 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT GALES TO 40 KNOTS WITH WAVES TO 16 FEET ARE EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HAZARDOUS MARINE CONDITIONS WILL BE LIKELY MONDAY...WITH WINDS TO 30 KNOTS AND WAVES UP TO 7 FEET. A SMALL CRAFT ADVISORY IS LIKELY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP JC
In the hours before
Local storm report, Dec 23, 3:39 AM CST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
439 AM EST SUN DEC 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0434 AM TSTM WND GST SOUTH BEND 41.68N 86.27W
12/23/2007 M62 MPH ST. JOSEPH IN ASOS
&&
EVENT NUMBER 00404
JCLocal storm report, Dec 23, 3:55 AM CST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
455 AM EST SUN DEC 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0451 AM NON-TSTM WND GST LA PORTE 41.61N 86.71W
12/23/2007 M63 MPH LA PORTE IN TRAINED SPOTTER
NUMEROUS TREES AND POWERLINES DOWN IN LA PORTE
&&
EVENT NUMBER 00405
JCLocal storm report, Dec 23, 4:06 AM CST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
506 AM EST SUN DEC 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0459 AM TSTM WND GST 3 SW NORTH WEBSTER 41.29N 85.74W
12/23/2007 M61 MPH KOSCIUSKO IN NWS EMPLOYEE
&&
EVENT NUMBER 00406
JCLocal storm report, Dec 23, 4:10 AM CST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
510 AM EST SUN DEC 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0502 AM TSTM WND GST 1 E WINONA LAKE 41.22N 85.80W
12/23/2007 E65 MPH KOSCIUSKO IN NWS EMPLOYEE
30 40 FOOT TALL TREE DOWNED
&&
EVENT NUMBER 00407
JCSpecial weather statement, Dec 23, 5:30 AM CST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 630 AM EST SUN DEC 23 2007 MIZ081-OHZ001-002-004-005-015-016-231230- DEFIANCE-FULTON-HENRY-HILLSDALE-PAULDING-PUTNAM-WILLIAMS- 630 AM EST SUN DEC 23 2007 ...SPECIAL WEATHER STATEMENT... AT 627 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY SHOWERS WITH STRONG WINDS ALONG A LINE EXTENDING FROM 28 MILES NORTH OF FAYETTE TO 10 MILES SOUTH OF CONTINENTAL...MOVING EAST AT 35 MPH. WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS LINE OF SHOWERS. LOCATIONS IN THE PATH INCLUDE...SOMERSET CENTER...ZONE...SOMERSET... PETTISVILLE...TEDROW...MILLER CITY...GALLUP AND OTTOKEE. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS LINE OF SHOWERS HAS PASSED. JC
Local storm report, Dec 23, 7:47 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
847 AM EST SUN DEC 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0545 AM TSTM WND DMG 5 W GOSHEN 41.58N 85.93W
12/23/2007 ELKHART IN TRAINED SPOTTER
1 TREE DOWNED...2 TREES SNAPPED IN HALF 15 FEET UP.
&&
EVENT NUMBER 00408
MCSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 2:35 AM CST | Special Marine Warning | IWX | 55 min | |
| Dec 23, 3:04 AM CST | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 56 min |
| Dec 23, 3:29 AM CST | Severe Thunderstorm Warning | IWX | Elkhart, Saint Joseph | 50 min |
| Dec 23, 3:45 AM CST | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, LaGrange, Noble, Wabash, Whitley | 60 min |
| Dec 23, 4:34 AM CST | Severe Thunderstorm Warning | IWX | DeKalb, Steuben | 56 min |
| Dec 23, 4:42 AM CST | River Flood Warning | IWX | Cass, Miami, Wabash | 30 hr |
| Dec 23, 6:49 AM CST | River Flood Warning | IWX | Allen, Huntington, Wabash | 6 hr |
| Dec 23, 10:21 AM CST | River Flood Warning | IWX | Allen | 22 hr |
| Dec 23, 3:12 PM CST | River Flood Warning | IWX | Allen | 20 hr |
Nearby
River Flood Warnings in Indiana, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.